Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 15, NWS Buffalo, NY

July 17, 2012

NWS Buffalo, NY issued this special marine warning at Jul 17, 2012, 2:46 PM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2012, 2:46 PM EDT (18:46 UTC)
Expired
Jul 17, 2012, 4:15 PM EDT
In force
89 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 101 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WHUS51 KBUF 171846
SMWBUF
SLZ022-024-172015-
/O.NEW.KBUF.MA.W.0015.120717T1846Z-120717T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
246 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ST LAWRENCE RIVER FROM CHIPPEWA BAY TO ST REGIS

* UNTIL 415 PM EDT

* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  AN AREA OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS    
  APPROACHING THE WATERS. THESE STORMS ARE MOVING EAST AT 35 KNOTS   
  AND WILL CROSS THE ST LAWRENCE RIVER THROUGH 415 PM. 

* STORMS WILL INITIALLY IMPACT NORTHERN PORTIONS OF THE RIVER FROM   
  MASSENA TO OGDENSBURG...AND THEN WILL IMPACT SOUTHWARD TO CHIPPEWA 
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK.

&&

LAT...LON 4492 7506 4486 7516 4488 7520 4486 7523
      4452 7574 4448 7577 4445 7575 4447 7581
      4471 7551 4482 7531 4485 7529 4493 7505
      4498 7500 4500 7487 4496 7488
TIME...MOT...LOC 1841Z 291DEG 35KT 4485 7572

$$

APFFEL
2 follow-up statements
291 
FZUS71 KBUF 171939
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT TUE JUL 17 2012

SLZ024-171944-
/O.CAN.KBUF.MA.W.0015.000000T0000Z-120717T2015Z/
339 PM EDT TUE JUL 17 2012

...SPECIAL MARINE WARNING CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK.

LAT...LON 4471 7547 4452 7574 4448 7577 4445 7575
      4447 7581 4471 7551 4472 7548
TIME...MOT...LOC 1934Z 294DEG 42KT 4470 7612

$$

SLZ022-172015-
/O.CON.KBUF.MA.W.0015.000000T0000Z-120717T2015Z/
339 PM EDT TUE JUL 17 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR 
THE ST LAWRENCE RIVER FROM CHIPPEWA BAY TO OGDENSBURG...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS. 
THE STRONGEST STORMS WAS ABOUT 25 NM WEST OF NORRISTOWN...MOVING 
EAST AT 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK.

&&

LAT...LON 4471 7547 4452 7574 4448 7577 4445 7575
      4447 7581 4471 7551 4472 7548
TIME...MOT...LOC 1934Z 294DEG 42KT 4470 7612

$$

APFFEL
476 
FZUS71 KBUF 172012
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
412 PM EDT TUE JUL 17 2012

SLZ022-172020-
/O.EXP.KBUF.MA.W.0015.000000T0000Z-120717T2015Z/
412 PM EDT TUE JUL 17 2012

...SPECIAL MARINE WARNING WILL EXPIRE AT 415 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED AWAY FROM THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK.

LAT...LON 4471 7547 4452 7574 4448 7577 4445 7575
      4447 7581 4471 7551 4472 7548
TIME...MOT...LOC 2010Z 294DEG 42KT 4453 7558

$$

APFFEL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 17, 6:58 AM EDT, 7 hours 48 minutes earlier.

Area forecast discussion, Jul 17, 6:58 AM EDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
658 AM EDT TUE JUL 17 2012

.SYNOPSIS...
ONE MORE HOT DAY IS IN STORE FOR WESTERN AND NORTH CENTRAL NEW YORK
TODAY...BEFORE A SLOW MOVING COLD FRONT CROSSES THE AREA TONIGHT AND
WEDNESDAY ALONG WITH SOME SCATTERED SHOWERS AND THUNDERSTORMS.
FOLLOWING THE FRONT...CANADIAN HIGH PRESSURE WILL BUILD BACK ACROSS
THE AREA THROUGH THE REST OF THE WEEK...BRINGING A RETURN TO COOLER
AND DRIER WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1055Z...REGIONAL SATELLITE AND RADAR IMAGERY CONTINUES TO
SHOWS A WEALTH OF WARM ADVECTIVE MID AND HIGH CLOUD COVER SPILLING
EAST-SOUTHEAST ACROSS THE AREA...ALONG WITH SOME SCATTERED LIGHT
SHOWERS AND SPRINKLES FROM WESTERN LAKE ONTARIO NORTHEASTWARD
ACROSS SOUTHERN ONTARIO...AND ALSO ACROSS PORTIONS OF THE FINGER
LAKES REGION. ALL OF THIS WILL CONTINUE TO SLIDE ACROSS THE AREA
THROUGH THE MID MORNING HOURS...BEFORE DEPARTING OFF INTO NEW
ENGLAND ALONG WITH THE PRIMARY ZONE OF WARM AIR ADVECTION ALOFT.
WILL ACCORDINGLY CARRY A CHANCE OF SHOWERS ACROSS THE NORTH
COUNTRY THROUGH MID MORNING...ALONG WITH A CHANCE OF SPRINKLES AS
FAR SOUTH AS PORTIONS OF THE NIAGARA FRONTIER AND FINGER LAKES
REGION.

ONCE ALL OF THIS GOES BY...OUR ATTENTION WILL SHIFT TO THE
WELL-ADVERTISED HOT CONDITIONS FOR LATE THIS MORNING AND THIS
AFTERNOON. PER A CONSENSUS OF THE NAM/GFS/GEM/ECMWF...THE ONGOING
WARM AIR ADVECTION PATTERN WILL PUMP 850 MB TEMPS UP TO THE +19C TO
+21C RANGE FOR THE MIDDAY AND AFTERNOON HOURS...WITH MOST AREAS
SOUTH OF LAKE ONTARIO AROUND THE +21C MARK. COUPLED WITH A RETURN TO
AT LEAST PARTIAL SUNSHINE...AND A TIGHTENING PRESSURE GRADIENT
LEADING TO BREEZY/WINDY CONDITIONS AND STRONG MIXING...SUCH WARMTH
ALOFT SHOULD EASILY TRANSLATE INTO WIDESPREAD HIGH TEMPERATURES IN
THE LOWER TO MID 90S AT THE SURFACE...WITH THE WARMEST READINGS IN
THE MID 90S FOUND ACROSS PORTIONS OF THE GENESEE VALLEY AND FINGER
LAKES REGIONS. THE STRONG SOUTHWESTERLY FLOW OFF LAKE ERIE WILL HELP
KEEP THE IMMEDIATE BUFFALO AREA AND PORTIONS OF THE NIAGARA FRONTIER
A LITTLE COOLER...WITH SIMILARLY COOLER READINGS FOUND ACROSS THE
HIGHER TERRAIN OF THE SOUTHERN TIER. EAST OF LAKE ONTARIO...SLIGHTLY
COOLER TEMPS ALOFT AND SOMEWHAT GREATER AMOUNTS OF CLOUD COVER WILL
ALSO LEAD TO SOMEWHAT COOLER MAX TEMPS ACROSS THE NORTH COUNTRY...
THOUGH EVEN THERE READINGS SHOULD STILL PEAK AROUND 90 DEGREES.
TODAY'S RECORD HIGHS FOR BUFFALO/ROCHESTER/WATERTOWN ARE
94/1953...95/1900 AND 89/1982 RESPECTIVELY...AND WILL AT LEAST BE
APPROACHED IF NOT THREATENED.

WITH SUCH TEMPERATURES COMBINED WITH DEWPOINTS RANGING IN THE LOWER
TO MID 60S GIVEN THE AFOREMENTIONED STRONG MIXING...HEAT INDEXES
WILL GET CLOSE TO HEAT ADVISORY CRITERIA /100F/ TODAY...THOUGH WILL
LIKELY FALL JUST A LITTLE BIT SHORT OF TRUE ADVISORY CRITERIA. FOR
THIS REASON...WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME IN
COLLABORATION WITH WFO BGM...THOUGH WILL CONTINUE TO MENTION THE
HEAT IN THE HWO.

WHILE OUR AREA IS BAKING UNDER THE HOT CONDITIONS THIS AFTERNOON...A
WEST-EAST ORIENTED COLD FRONT OVER SOUTHERN ONTARIO WILL BEGIN
SAGGING SOUTH IN OUR DIRECTION...AS ITS PARENT LOW PRESSURE CENTER
SLIDES EAST INTO QUEBEC. WHILE THE SOUTHWARD PROGRESS OF THIS FRONT
WILL BE SLOW GIVEN BOTH THE LACK OF SIGNIFICANT UPPER LEVEL SUPPORT
AND ITS NEAR-PARALLEL ORIENTATION TO THE MID AND UPPER LEVEL
FLOW...THE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT THE FRONT WILL
GET CLOSE ENOUGH TO BRING A DECENT RISK OF CONVECTION TO THE SAINT
LAWRENCE VALLEY AND NORTH COUNTRY THIS AFTERNOON. GIVEN THE GOOD
MODEL AGREEMENT ON THIS AND THE PRESENCE OF WHAT SHOULD A GOOD
AMOUNT OF INSTABILITY AND MOISTURE /SBCAPES OF 1500-2000 J/KG AND
PWATS APPROACHING 2 INCHES/ IN ADVANCE OF THE FRONT...WILL CONTINUE
WITH A MIX OF HIGH CHANCE TO LOW LIKELY POPS ACROSS THE NORTH
COUNTRY THIS AFTERNOON.

FURTHER TO THE SOUTH...THE REMAINDER OF THE AREA WILL LIKELY REMAIN
DRY THROUGH THE LATE AFTERNOON HOURS...AFTER WHICH TIME CONVECTIVE
POTENTIAL WILL SLOWLY INCREASE FROM NORTH TO SOUTH THROUGH THE
EVENING AND OVERNIGHT HOURS WITH CONTINUED SOUTHWARD PROGRESSION OF
THE SLOWLY SAGGING FRONT. THIS SAID...THE SHORT TERM GUIDANCE
REMAINS MORE INCONSISTENT ON BOTH THE TIMING AND AREAL COVERAGE OF
CONVECTION DURING THIS LATTER HALF OF THE PERIOD...SO WILL KEEP POPS
CONFINED TO THE LOW TO MID CHANCE RANGE ACROSS THE REMAINDER OF THE
AREA FOR NOW.

AS FOR SEVERE THUNDERSTORM POTENTIAL...THE GREATEST RISK FOR SEVERE
STORMS WILL COME ACROSS THE NORTH COUNTRY THIS AFTERNOON AND EARLY
THIS EVENING...WHERE A RATHER UNSTABLE AIRMASS WILL BE SUPERIMPOSED
UPON AN AREA OF STRONG /40-50 KT/ FAIRLY UNIDIRECTIONAL WESTERLY
FLOW ALOFT. THE STRONG FLOW AND RESULTANT SHEAR WILL SUPPORT THE
POTENTIAL FOR BOTH LINE/BOWING SEGMENTS AND SUPERCELLS WITH DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER THREAT...AS WELL AS A
SOMEWHAT LESSER THREAT FOR LARGE HAIL GIVEN THE AMOUNT OF
AVAILABLE INSTABILITY. A SOMEWHAT LESSER SEVERE THREAT MAY ALSO BE
PRESENT THIS EVENING ACROSS PORTIONS OF THE AREA SOUTH OF LAKE
ONTARIO AS THE FRONT AND ITS ASSOCIATED CONVECTION DROPS
SOUTH...HOWEVER DIMINISHING INSTABILITY AND WIND FIELDS WITH
SOUTHWARD EXTENT WILL LIKELY RESULT IN SEVERE WEATHER CHANCES
DIMINISHING FROM NORTH TO SOUTH TONIGHT. THIS SAID...PWATS
REMAINING UP AROUND 2 INCHES WILL STILL RESULT IN A CONTINUED
THREAT FOR HEAVY RAIN/LOCALIZED FLOOD ISSUES WITHIN ANY STRONGER
STORM CORES.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
SURFACE COLD FRONT CONTINUING TO MAKES ITS WAY SLOWLY SOUTH ACROSS
THE AREA WEDNESDAY. THERE WILL LIKELY A LULL IN PRECIPITATION
POTENTIAL DURING THE MORNING HOURS...BEFORE INSTABILITY GETS RENEWED
BY LATE MORNING INTO THE AFTERNOON WITH CONVECTIVE CHANCES
INCREASING ACROSS THE SOUTHERN HALF OF THE AREA IN CLOSER PROXIMITY
TO THE FRONTAL ZONE. SEVERE THREAT LOOKS LIMITED WITH BETTER SHEAR
PLACED EAST OF THE AREA AND PRIME INSTABILITY FOCUSED SOUTH OF THE
AREA. THE MAIN THREAT WILL BE THE POTENTIAL FOR HEAVY RAIN IN
TRAINING CELLS...WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 1.75
INCH RANGE. COOLER AIR ADVECTING SOUTHWARD BEHIND THE FRONT WILL
MARK THE END OF THE HOT AND HUMID WEATHER FOR AT LEAST A FEW DAYS
WITH MOST HIGHS IN THE LOWER 80S. THE COOLER AND DRIER AIR MASS WILL
CONTINUE TO FILTER DOWN INTO THE REGION WEDNESDAY NIGHT AND
THURSDAY. TEMPERATURES WEDNESDAY NIGHT COOLING DOWN INTO THE LOWER
TO MID 60S ALONG THE LAKE PLAINS...WHILE PORTIONS OF THE WESTERN
SOUTHERN TIER AND NORTH COUNTY WILL DROP INTO THE 50S. TEMPERATURES
THURSDAY AT OR EVEN SLIGHTLY BELOW NORMAL WITH MOST HIGHS IN THE MID
TO UPPER 70S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
WE WILL SETTLE INTO A QUIET PERIOD FOR THE REMAINDER OF THE WEEK AND
INTO THE WEEKEND AS AN UPPER LEVEL RIDGE BUILDS UPSTREAM...PLACING
THE LOWER GREAT LAKES UNDERNEATH COOL AND DRY NORTHWESTERLY FLOW
FROM CANADA WITH HIGH PRESSURE AT THE SURFACE PROVIDING PLENTY OF
SUNSHINE. 850MB TEMPERATURES IN THE +10C TO +12C RANGE WILL
TRANSLATE INTO AFTERNOON HIGHS IN THE UPPER 70S TO AROUND 80 IN THE
WARMEST AREAS...RIGHT AROUND OR SLIGHTLY BELOW NORMAL FOR THIS TIME
OF YEAR. COMBINE THIS WITH SURFACE DEWPOINTS THAT WILL DROP BACK
INTO THE 50S BY THURSDAY AFTERNOON AND IT WILL FEEL QUITE
COMFORTABLE INDEED...PARTICULARLY WITH LOWS DIPPING INTO THE MID TO
UPPER 50S AT NIGHT WITH ANY READINGS IN THE LOW 60S CONFINED TO
AREAS ADJACENT TO THE LAKESHORE.

THERE ARE INDICATIONS THAT THE UPPER LEVEL RIDGE WILL FLATTEN
TOWARDS THE LATTER HALF OF THE WEEKEND AND PROPAGATE
EASTWARD...PUSHING THE SURFACE HIGH FAR ENOUGH EAST TO PLACE THE
LOWER GREAT LAKES UNDER SOUTHERLY RETURN FLOW ONCE AGAIN WITH
TEMPERATURES AND HUMIDITY ON THE RISE AGAIN BY BEGINNING OF NEXT
WEEK. ACCORDINGLY...HIGHS ON SUNDAY WILL LIKELY RISE BACK INTO THE
MID 80S AS DEWPOINTS ALSO START TO TREND UPWARDS AGAIN. IT SHOULD
REMAIN DRY ALL THROUGH THE WEEKEND HOWEVER.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
THROUGH MID MORNING...VFR CONDITIONS WILL CONTINUE TO PREVAIL
UNDER WARM ADVECTION ALOFT AND PLENTIFUL MID AND HIGH CLOUD COVER
SPILLING SOUTHEAST FROM THE UPPER GREAT LAKES AND SOUTHERN
ONTARIO...WITH A FEW LIGHT SHOWERS OR SPRINKLES POSSIBLE FROM
PORTIONS OF THE NIAGARA FRONTIER AND FINGER LAKES NORTHWARD ACROSS
THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY. SOME LOW LEVEL WIND
SHEAR WILL ALSO BE POSSIBLE ACROSS THE NORTH COUNTRY THROUGH 15Z
AS A 35-40 KT LOW LEVEL JET REMAINS ACROSS THAT AREA.

AFTER THAT TIME...THE MID AND HIGH CLOUDS WILL THIN OUT THROUGH
EARLY THIS AFTERNOON AS THE RESPONSIBLE AREA OF WARM ADVECTION
SLIDES OFF TO THE EAST. IT WILL ALSO BECOME QUITE BREEZY WITH
INCREASING SOUTHWESTERLY TO WESTERLY WINDS PRODUCING WIDESPREAD
GUSTS IN THE 20-30 KNOT RANGE...WITH THE STRONGEST WINDS FOCUSED
DOWNWIND OF LAKE ERIE FROM KBUF/KIAG OVER TO KROC.

DURING THE MID TO LATE AFTERNOON HOURS...SCATTERED CONVECTION WILL
DEVELOP ACROSS SOUTHERN ONTARIO IN ADVANCE OF AN APPROACHING COLD
FRONT. SOME OF THIS COULD SNEAK ACROSS THE US-CANADIAN BORDER AND
IMPACT KART AND THE NORTH COUNTRY AFTER 21Z...WITH IFR CONDITIONS
POSSIBLE WITHIN ANY STORMS.

ONCE WE GET INTO THIS EVENING...THE AFOREMENTIONED COLD FRONT WILL
SLOWLY EASE FURTHER SOUTH INTO THE REGION...BRINGING THE RISK OF
SCATTERED CONVECTION FURTHER SOUTH INTO THE NIAGARA FRONTIER AND
FINGER LAKES REGIONS THIS EVENING...AND THE SOUTHERN TIER DURING
THE OVERNIGHT HOURS. CONSIDERING CONTINUED UNCERTAINTY WITH
RESPECT TO AREAL COVERAGE...AT THIS DISTANT JUNCTURE WILL ONLY
MENTION VCSH AT THE REMAINING TAF SITES.

OUTLOOK...
WEDNESDAY...AREAS OF MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS.
THURSDAY THROUGH SATURDAY...VFR.

&&

.MARINE...
LOW PRESSURE WILL SLIDE ACROSS SOUTHERN ONTARIO AND QUEBEC
TODAY...BRINGING A TIGHTENING PRESSURE GRADIENT AND A RESULTANT
INCREASE IN THE SOUTHWESTERLY TO WESTERLY FLOW ACROSS THE LOWER
GREAT LAKES. THE STRONGEST WINDS WILL BE FOUND ACROSS LAKE ERIE AND
UPPER PORTIONS OF THE NIAGARA RIVER...WHERE CONDITIONS WILL REACH
LOW-END ADVISORY CRITERIA LATER THIS MORNING...THEN WILL PERSIST
THROUGH LATE AFTERNOON/EARLY EVENING. MEANWHILE FURTHER TO THE NORTH
AND EAST...SOMEWHAT GREATER AMOUNTS OF CLOUD COVER AND A LESS MIXED
AIRMASS WILL RESULT IN WINDS AND WAVES REMAINING BELOW ADVISORY
CRITERIA ON LAKE ONTARIO.

OTHERWISE...A COLD FRONT TRAILING FROM THE LOW WILL SLOWLY SAG
SOUTHWARD ACROSS THE LOWER LAKES REGION BETWEEN LATE THIS
AFTERNOON...TONIGHT...AND WEDNESDAY. THIS FRONT WILL BE ACCOMPANIED
BY SCATTERED SHOWERS AND THUNDERSTORMS...WITH ANY STORMS CAPABLE  OF
PRODUCING LOCALLY GUSTY WINDS.

FOLLOWING THE FRONT...CANADIAN HIGH PRESSURE WILL BUILD BACK ACROSS
THE LOWER LAKES REGION WEDNESDAY NIGHT AND THURSDAY...USHERING IN
ANOTHER EXTENDED PERIOD OF FAIR WEATHER AND RELATIVELY MINIMAL WINDS
AND WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
         EVENING FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 6 PM EDT
         THIS EVENING FOR LEZ020.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...WOOD
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jul 17, 1:34 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
134 PM EDT TUE JUL 17 2012

NYZ006>008-181745-
OSWEGO-JEFFERSON-LEWIS-
134 PM EDT TUE JUL 17 2012

...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IT WILL BE VERY WARM TODAY WITH HIGH TEMPERATURES AROUND 90
AND HEAT INDICES INTO THE LOWER TO MID 90S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-181745-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
134 PM EDT TUE JUL 17 2012

...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT
AS A COLD FRONT MOVES TOWARDS THE AREA. THE MAIN RISK FROM THESE
STORMS IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-181745-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
134 PM EDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT MOVES
TOWARDS THE AREA. THE MAIN RISK FROM THESE STORMS IS DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-085-181745-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
134 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

IT WILL BE HOT TODAY WITH HIGH TEMPERATURES IN THE LOWER TO MID
90S AND HEAT INDICES INTO THE MID AND UPPER 90S.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT MOVES
TOWARDS THE AREA. THE MAIN RISK FROM THESE STORMS IS DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-181745-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
134 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

IT WILL BE HOT TODAY WITH HIGH TEMPERATURES IN THE LOWER 90S AND
HEAT INDICES INTO THE MID 90S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AS A COLD FRONT MOVES
TOWARDS THE AREA. THE MAIN RISK FROM THESE STORMS IS DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ030-042>045-062>065-181745-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
134 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT
AS A COLD FRONT MOVES TOWARDS THE AREA. THE MAIN RISK FROM THESE
STORMS IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-181745-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
134 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT MOVES
TOWARDS THE AREA. THE MAIN RISK FROM THESE STORMS IS DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:55 AM EDTHeat AdvisoryBUFCayuga, Livingston, Monroe, Ontario, Wayne6 hr
Jul 17, 6:30 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis45 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.